MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G27234
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the packaging of a perc ncircle nitinol tipless stone extractor was perforated.This was noted upon receiving the device and prior to patient use or contact.
 
Additional Manufacturer Narrative
Reporter occupation = non-healthcare professional - unknown.Pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 13apr2022: the date of event was around 25feb2022.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: it was reported the packaging of a perc ncircle nitinol tipless stone extractor was perforated.This was noted upon receiving the device and prior to patient use or contact.The date of event was around 25feb2022.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, manufacturing instructions, and quality control data.A device failure analysis was conducted on the returned device: device returned in an unopened pouch.A corner of the pouch was observed to be wrinkled where the distal end of the metal basket sheath was located.The pouch was not perforated.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.Device returned in an unopened pouch.A corner of the pouch was observed to be wrinkled where the distal end of the metal basket sheath was located.The pouch was not perforated.The wrinkled appearance of the pouch very likely led the user to determine the packaging was compromised.The cause of the packaging damage was likely handling.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13904706
Report Number1820334-2022-00457
Device Sequence Number14469377
Product Code FFL
UDI-Device Identifier00827002272347
UDI-Public(01)00827002272347(17)241119(10)14366332
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/19/2024
Device Model NumberG27234
Device Catalogue NumberNTRSE-120038
Device Lot Number14366332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer04/13/2022
05/17/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date04/19/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown